Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2016, 7:00 PM EDT for Atkinson County, Clinch County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 7:00 PM EDT (23:00 UTC)
- Expired
- May 31, 2016, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Clinch County, GA
The radar
The Moody AFB radar (KVAX), 35 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS52 KJAX 312300
SVRJAX
GAC003-065-312345-
/O.NEW.KJAX.SV.W.0068.160531T2300Z-160531T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLINCH COUNTY IN SOUTHEASTERN GEORGIA...
SOUTHERN ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 745 PM EDT
* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COGDELL...OR
NEAR HOMERVILLE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...WILLACOOCHEE...ARGYLE...COGDELL AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3134 8299 3127 8271 3123 8270 3121 8268
3102 8259 3100 8255 3097 8253 3100 8282
3110 8291 3114 8297 3118 8297 3118 8303
3120 8305 3123 8305 3128 8303 3130 8306
3134 8306
TIME...MOT...LOC 2259Z 317DEG 10KT 3113 8274
HAIL...0.75IN
WIND...60MPH
$$
SHASHY2 follow-up statements
036
WWUS52 KJAX 312324
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
724 PM EDT TUE MAY 31 2016
GAC003-065-312345-
/O.CON.KJAX.SV.W.0068.000000T0000Z-160531T2345Z/
CLINCH GA-ATKINSON GA-
724 PM EDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN CLINCH AND SOUTHERN ATKINSON COUNTIES...
AT 724 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARGYLE...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...WILLACOOCHEE...ARGYLE...COGDELL AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3134 8299 3127 8271 3123 8270 3121 8268
3102 8259 3100 8255 3097 8253 3103 8276
3118 8297 3118 8302 3120 8305 3123 8305
3128 8303 3132 8304
TIME...MOT...LOC 2324Z 317DEG 10KT 3108 8268
HAIL...<.75IN
WIND...60MPH
$$
SHASHY398
WWUS52 KJAX 312347
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT TUE MAY 31 2016
GAC003-065-312356-
/O.EXP.KJAX.SV.W.0068.000000T0000Z-160531T2345Z/
CLINCH GA-ATKINSON GA-
747 PM EDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINCH AND SOUTHERN
ATKINSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3134 8299 3127 8271 3123 8270 3121 8268
3102 8259 3100 8255 3097 8253 3103 8276
3118 8297 3118 8302 3120 8305 3123 8305
3128 8303 3132 8304
TIME...MOT...LOC 2346Z 317DEG 10KT 3108 8268
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:05 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 31, 4:05 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 405 PM EDT TUE MAY 31 2016 .Near Term /Through Wednesday/... Widely scattered sea breeze convection expected later this afternoon and again Wed afternoon. Have limited POPs to 30 pct as model guidance not suggesting very widespread precip beneath upper ridge and given mediocre precip water values. MOS pops from MET, MAV, and ECS similar showing fairly low values. Continued above normal temperatures thru Wed with high temps lwr-mid 90s inland...upr 80s/around 90 coast.... and low temps tonight generally upr 60s to lwr 70s. Could be some patchy shallow fog toward dawn Wed but keeping out of forecast since generally not expected to be dense. .SHORT TERM /Wednesday Night through Thursday Night/... A weak perturbation aloft over the western Atlantic just to the east of the area will move slowly eastward Wednesday night into Thursday, and a light west to northwest flow aloft will prevail through the period. The remnants of Bonnie will move slowly northeastward along the North Carolina coastline through Thursday night. Storms will linger through the evening Wednesday night and then dissipate overnight. Overnight lows will be in the upper 60s to lower 70s. Surface ridge axis will move northward and be located near the FL/GA border Thursday. Thus, storm motion will be slow, with storms propagating along the sea breeze and outflow boundaries. Moderate instability with precipitable water values ranging from 1.5-1.75" will result in scattered showers and storms during the afternoon and evening hours on Thursday. Temperatures will be hot with highs in the low to mid 90s, except upper 80s along the coast. .LONG TERM /Friday through Monday/... An upper level low over south Texas will shear out late in the weekend as an upper trough digs across the Great Lakes and Ohio Valley Sunday and Monday. Weak upper ridging over the region will then be replaced by troughing Sunday and Monday. The models differ in the strength of the troughing, but otherwise agree on the pattern. Scattered afternoon and early evening showers and storms along the sea breeze boundaries will prevail each afternoon through Saturday. Moisture will increase as the flow increases out of the southwest, and enhancement from the the upper trough is forecast to lead to higher coverage of storms. Warm temperatures will prevail each day with highs generally in the lower 90s and lows in the upper 60s to lower 70s. && .AVIATION... Continuing VCTS for afternoon and early evening at TAF sites...but coverage of TSRA expected to be rather limited this afternoon and again Wed afternoon. Otherwise...VFR conditions expected. && .MARINE... West winds will become SE along the coast this afternoon and again Wed afternoon. Southerly flow will prevail Thu thru weekend with high pressure east of the waters. Winds will generally be 10-15 kts with seas 2-4 ft. Rip Currents: Low risk today and Wed. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 93 69 93 / 30 30 30 30 SSI 72 88 74 87 / 20 20 10 30 JAX 72 92 70 93 / 30 30 20 30 SGJ 72 88 73 88 / 20 20 20 30 GNV 69 92 69 92 / 30 30 30 30 OCF 70 92 69 92 / 30 30 20 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Wolf/Kennedy/Walker
Hazardous weather outlook, May 31, 4:58 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 AM EDT TUE MAY 31 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-011000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 458 AM EDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON DUE TO VERY SLOW STORM MOTION GENERALLY TO THE SOUTHEAST AT 10 MPH OR LESS. THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH NEXT WEEKEND. AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 31, 6:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 PM EDT TUE MAY 31 2016 FLZ031-036-312315- ALACHUA FL-BRADFORD FL- 624 PM EDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA AND SOUTHERN BRADFORD COUNTIES UNTIL 715 PM EDT... AT 624 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHEAST OF WORTHINGTON SPRING...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... GAINESVILLE...ALACHUA...GAINESVILLE AIRPORT...WALDO...LA CROSSE AND BROOKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2981 8251 2994 8231 2978 8205 2964 8230 TIME...MOT...LOC 2224Z 319DEG 8KT 2983 8234 SHASHY
Local storm report, May 31, 6:29 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
629 PM EDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 8 SW BAXLEY 31.68N 82.45W
05/31/2016 APPLING GA EMERGENCY MNGR
*** 1 INJ *** EMERGENCY MANAGER REPORTED TWO TREES DOWN
IN WESTERN APPLING COUNTY ON WILSON CRAPPS ROAD AND
ERNEST KESLER ROAD. 1 OF THE TREES STRUCK A FEMALE AND
SHE WAS SENT TO THE ER WITH MINOR INJURIES.
&&
AKSpecial weather statement, May 31, 6:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 PM EDT TUE MAY 31 2016
GAZ136-152-312315-
WAYNE GA-BRANTLEY GA-
637 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN BRANTLEY COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAYBON...OR 9 MILES NORTH OF NAHUNTA...MOVING SOUTH AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
NAHUNTA...RAYBON...ATKINSON AND HORTENSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3130 8173 3128 8175 3125 8176 3115 8203
3128 8205 3128 8201 3129 8200 3131 8199
3132 8201 3134 8203 3136 8204 3138 8204
3150 8185
TIME...MOT...LOC 2236Z 337DEG 13KT 3134 8193
SHASHYLocal storm report, May 31, 6:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 NNE SCREVEN 31.52N 82.00W
05/31/2016 WAYNE GA 911 CALL CENTER
2 TREES DOWN.
&&
AKLocal storm report, May 31, 6:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG ELKTON 29.78N 81.43W
05/31/2016 ST. JOHNS FL 911 CALL CENTER
3 TREES DOWN IN ELKTON. 2 DOWN NEAR SAINT AMBROSE CHURCH
RD AND 1 DOWN NEAR COUNTY ROAD 13 SOUTH.
&&
AKSpecial weather statement, May 31, 6:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT TUE MAY 31 2016
GAZ149-163-312330-
CLINCH GA-ATKINSON GA-
656 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH AND
SOUTHEASTERN ATKINSON COUNTIES UNTIL 730 PM EDT...
AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COGDELL...OR 8 MILES NORTH OF HOMERVILLE...MOVING SOUTHEAST AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE AND COGDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3135 8290 3120 8269 3102 8259 3087 8273
3130 8298
TIME...MOT...LOC 2256Z 315DEG 13KT 3116 8277
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:20 PM EDT | Special Weather Statement | JAX | Glynn | 40 min |
| May 31, 4:01 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| May 31, 4:06 PM EDT | Special Weather Statement | JAX | Jeff Davis | 39 min |
| May 31, 4:44 PM EDT | Special Weather Statement | JAX | Glynn | 31 min |
| May 31, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce | 48 min |
| May 31, 5:02 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| May 31, 5:20 PM EDT | Special Weather Statement | JAX | Ware | 40 min |
| May 31, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 49 min |
| May 31, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Pierce, Wayne | 45 min |
| May 31, 6:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| May 31, 6:56 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch | 34 min |
| May 31, 7:07 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 38 min |
| May 31, 7:35 PM EDT | Special Weather Statement | JAX | Ware | 40 min |
| May 31, 7:56 PM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| May 31, 7:58 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.